Obsessive-compulsive behavior induced by levetiracetam

Mayu Fujikawa, Yuri Kishimoto, Yosuke Kakisaka, Kazutaka Jin, Kazuhiro Kato, Masaki Iwasaki, Nobukazu Nakasato

研究成果: Article査読

6 被引用数 (Scopus)

抄録

A novel antiepileptic drug, levetiracetam, has been reported to cause several psychiatric adverse effects in spite of its effectiveness on epilepsy. However, a possible relationship between levetiracetam and obsessive-compulsive behavior has only been reported in a few studies with adult epilepsy patients. We treated a pediatric patient with epilepsy without past or family history of psychiatric disorder. Levetiracetam was started to control generalized tonic-clonic seizure. Two months after initiation of levetiracetam with favorable seizure control, she started to show an obsessive-compulsive behavior such as repetitive checking of her back, pants, and chair. Based on the course of its appearance, levetiracetam administration was identified as a possible cause. After termination of levetiracetam, her obsessive-compulsive behavior completely disappeared with reappearance of seizures. This case provides clear evidence that levetiracetam may cause obsessive-compulsive behavior even in a pediatric epilepsy patient without psychiatric background, possibly mediated by modulation of the glutamate system by levetiracetam.

本文言語English
ページ(範囲)942-944
ページ数3
ジャーナルJournal of Child Neurology
30
7
DOI
出版ステータスPublished - 2015 6 4

ASJC Scopus subject areas

  • 小児科学、周産期医学および子どもの健康
  • 臨床神経学

フィンガープリント

「Obsessive-compulsive behavior induced by levetiracetam」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル